Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 34, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 7, 2012, 4:58 PM CDT for Mitchell County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2012, 4:58 PM CDT (21:58 UTC)
- Expired
- Apr 7, 2012, 6:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Mitchell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 3:01 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
599 WUUS54 KMAF 072158 SVRMAF TXC335-072300- /O.NEW.KMAF.SV.W.0034.120407T2158Z-120407T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 458 PM CDT SAT APR 7 2012 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MITCHELL COUNTY IN WEST TEXAS... * UNTIL 600 PM CDT * AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL MITCHELL COUNTY...OR 19 MILES NORTH OF STERLING CITY...MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... SOUTHERN MITCHELL COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHWESTERN TEXAS. && LAT...LON 3209 10118 3221 10110 3220 10092 3208 10083 TIME...MOT...LOC 2158Z 331DEG 4KT 3210 10102 $$
1 follow-up statement
039 WWUS54 KMAF 072231 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 531 PM CDT SAT APR 7 2012 TXC335-072300- /O.CON.KMAF.SV.W.0034.000000T0000Z-120407T2300Z/ MITCHELL TX- 531 PM CDT SAT APR 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHWESTERN MITCHELL COUNTY... AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL MITCHELL COUNTY...OR ABOUT 19 MILES NORTH OF STERLING CITY...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EXTREME SOUTH CENTRAL MITCHELL COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHWESTERN TEXAS. && LAT...LON 3209 10118 3221 10110 3220 10092 3208 10083 TIME...MOT...LOC 2231Z 331DEG 4KT 3210 10104 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:09 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 7, 3:09 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 309 PM CDT SAT APR 7 2012 .UPDATE... WE HAVE UPDATED THE FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH #150...WHICH IS IN EFFECT UNTIL 10 PM CDT. && .DISCUSSION... STORMS CONTINUE TO FIRE ACROSS THE TRANS PECOS MOUNTAINS AND ACROSS THE EASTERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THESE AREAS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 57 74 57 81 / 60 30 20 20 CARLSBAD NM 56 76 57 86 / 30 30 20 10 DRYDEN TX 64 76 61 83 / 50 20 20 10 FORT STOCKTON TX 60 77 58 85 / 60 30 20 10 GUADALUPE PASS TX 50 70 53 79 / 20 30 20 20 HOBBS NM 52 73 54 80 / 50 30 20 10 MARFA TX 52 73 48 79 / 30 20 20 20 MIDLAND INTL AIRPORT TX 57 76 58 81 / 60 30 20 10 ODESSA TX 57 75 58 81 / 60 30 20 10 WINK TX 61 80 59 87 / 60 30 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44/06
Hazardous weather outlook, Apr 7, 4:29 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 429 PM CDT SAT APR 7 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-082130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 429 PM CDT SAT APR 7 2012 /329 PM MDT SAT APR 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM CST FOR THE SOUTHEASTERN PERMIAN BASIN...LOWER TRANS PECOS...AND BIG BEND REGIONS... THERE WILL BE A WIDESPREAD CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES SOUTH INTO THE AREA...AND A DRYLINE EXTENDS SOUTH OF THE FRONTAL BOUNDARY INTO SOUTHWEST TEXAS. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. HOWEVER A TORNADO OR TWO COULD ALSO FORM NEAR THE COLD FRONT OR EAST OF THE DRYLINE. IN ADDITION...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THE STRONGER STORMS. NORTHEAST WINDS WILL RISE TO 30 TO 40 MPH WITH GUSTS AROUND 55 MPH IN THE GUADALUPE MOUNTAINS BEHIND THE COLD FRONT TONIGHT. LOCALIZED WINDS MAY ALSO BE ENHANCED BY THUNDERSTORMS IN AND NEAR THE GUADALUPES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE THUNDERSTORMS WILL BE POSSIBLE FROM SUNDAY THROUGH WEDNESDAY. ADDITIONAL SEVERE STORMS COULD OCCUR IN THE EXTENDED FORECAST TOO... BUT AREAS POSSIBLY AFFECTED BY STRONG TO SEVERE STORMS WILL BE ASCERTAINED CLOSER TO THOSE TIME FRAMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON FOR AREAS GENERALLY ALONG AND EAST OF A SEMINOLE TO PECOS TO SANDERSON LINE. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Apr 7, 3:40 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
340 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 6 SSE COLORADO CITY 32.32N 100.82W
04/07/2012 E1.25 INCH MITCHELL TX TRAINED SPOTTER
HALF DOLLAR SIZED HAIL PLUS ESTIMATED WINDS OVER 60 MPH.
&&
KKLocal storm report, Apr 7, 4:08 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
408 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 13 S WESTBROOK 32.17N 101.01W
04/07/2012 E2.50 INCH MITCHELL TX TRAINED SPOTTER
&&
KKLocal storm report, Apr 7, 4:15 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
415 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 13 S WESTBROOK 32.17N 101.01W
04/07/2012 E3.00 INCH MITCHELL TX TRAINED SPOTTER
ROTATING WALL CLOUD ALSO REPORTED.
0412 PM HAIL 13 S WESTBROOK 32.17N 101.01W
04/07/2012 E3.00 INCH MITCHELL TX TRAINED SPOTTER
ROTATING WALL CLOUD ALSO REPORTED
&&
KKLocal storm report, Apr 7, 4:25 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
425 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TORNADO 13 S WESTBROOK 32.17N 101.01W
04/07/2012 MITCHELL TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED TORNADO ON THE GROUND MOVING
SOUTHWEST AT AROUND 5 TO 10 MPH.
&&
KKLocal storm report, Apr 7, 4:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
446 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TORNADO 16 S WESTBROOK 32.13N 101.01W
04/07/2012 MITCHELL TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED TORNADO MOVING SOUTH AT ABOUT 5
MPH.
&&
KKLocal storm report, Apr 7, 4:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
450 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TORNADO 20 S WESTBROOK 32.07N 101.01W
04/07/2012 STERLING TX TRAINED SPOTTER
NEW TORNADO FORMED NEAR MITCHELL/STERLING COUNTY LINE.
&&
KKThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:52 PM CDT | Severe Thunderstorm Warning | MAF | Crane | 23 min |
| Apr 6, 9:15 PM CDT | Severe Thunderstorm Warning | MAF | Crane | 60 min |
| Apr 6, 10:13 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 62 min |
| Apr 7, 3:07 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 53 min |
| Apr 7, 3:58 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 62 min |
| Apr 7, 4:16 PM CDT | Tornado Warning | MAF | Mitchell | 29 min |
| Apr 7, 4:41 PM CDT | Tornado Warning | MAF | Mitchell | 34 min |
| Apr 7, 4:43 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 62 min |
| Apr 7, 5:29 PM CDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| Apr 7, 5:34 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 56 min |
| Apr 7, 5:59 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Apr 7, 6:01 PM CDT | Severe Thunderstorm Warning | MAF | Crane | 31 min |
| Apr 7, 6:17 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 28 min |
| Apr 7, 6:43 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 62 min |
| Apr 7, 6:45 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.